Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stage 2 Renal Failure
Aug 7, 2009

I recently had a 24hr creatinine collection taken. My results should creatinine at 1.4 and GFR at 63. I am 40 years old 6ft 180lbs. and have been on reyataz, truvada, and norvir for 1 year. (1st regimen) I am shocked. Am I going to be on dialysis soon? Can I bring those numbers up or change anything about my normal routine, eating/drinking pattern? My doctor recommended I take another urine collection in 3 months and then if the numbers are still around 60 he wants to change the truvada for something else. He stated that number is too low for someone my age. I am worried. What should I do? Is Motrin also bad for me and possibly put a strain on my kidneys?

Response from Dr. Henry

The situation is not dire. As assessment of protein levels in your urine as well is warranted as is a renal workup which often includes an ultrasound and renal consult. If you have diabetes or high blood pressure those conditions need to be treated. If you have evidence for HIV nephropathy then often an ACE inhibitor like lisinopril is used to protect the kidneys/slow progression. In some cases a kidney biopsy is done to assess what process is causing kidney damage. A switch off tenofovir is often considered as well as minimizing use of other kidney toxic agents such as ibuprofen. KH



Previous
Double dose of truvada
Next
Atripla and intense dreams - resolved with Marinol and RX MJ.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement